Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 84, NWS Melbourne, FL

December 8, 20065 counties in Florida

NWS Melbourne, FL issued this red flag warning at Dec 8, 2006, 5:16 AM EST for 5 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2006, 5:16 AM EST (10:16 UTC)
Expired
Dec 8, 2006, 11:28 AM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 081016
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
516 AM EST FRI DEC 8 2006

FLZ041-044>046-144-082230-
/O.UPG.KMLB.FW.A.0064.061208T1700Z-061208T2300Z/
/O.NEW.KMLB.FW.W.0084.061208T1016Z-061208T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-
516 AM EST FRI DEC 8 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SURFACE DEWPOINTS FELL RAPIDLY THIS MORNING...RESULTING IN
UNUSUALLY LOW RELATIVE HUMIDITIES FOR THE EARLY MORNING HOURS.
TEMPERATURES ARE EXPECTED TO RISE SLOWLY THROUGH THE DAY WHILE
DEWPOINTS REMAIN NEAR THEIR CURRENT LEVELS. THIS WILL RESULT IN
RELATIVE HUMIDITIES FALLING BELOW 35% FOR MUCH OF THE DAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ053-082230-
/O.NEW.KMLB.FW.W.0084.061208T1016Z-061208T2300Z/
OSCEOLA-
516 AM EST FRI DEC 8 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

SURFACE DEWPOINTS FELL RAPIDLY THIS MORNING...RESULTING IN
UNUSUALLY LOW RELATIVE HUMIDITIES FOR THE EARLY MORNING HOURS.
TEMPERATURES ARE EXPECTED TO RISE SLOWLY THROUGH THE DAY WHILE
DEWPOINTS REMAIN NEAR THEIR CURRENT LEVELS. THIS WILL RESULT IN
RELATIVE HUMIDITIES FALLING BELOW 35% FOR MUCH OF THE DAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$
1 follow-up statement
000 
WWUS82 KMLB 081628
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1128 AM EST FRI DEC 8 2006

...COLD AIR MOVING INTO CENTRAL FLORIDA...

FLZ041-044>046-053-144-081730-
/O.CAN.KMLB.FW.W.0084.000000T0000Z-061208T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
1128 AM EST FRI DEC 8 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE RED
FLAG WARNING. TEMPERATURES IN THE 50S THIS AFTERNOON WILL KEEP RH
VALUES FROM FALLING INTO CRITICAL LEVELS. RH VALUES HOWEVER MAY FALL
INTO THE LOWER 40S OVER LAKE...ORANGE...AND NORTHWEST OSCEOLA
COUNTIES THIS AFTERNOON. GUSTY AFTERNOON WINDS OF 15 TO 25 MPH ARE 
ALSO EXPECTED AND A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4
PM.

$$

JP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 8, 5:00 AM EST, 16 minutes earlier.

Area forecast discussion, Dec 8, 5:00 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EST FRI DEC 8 2006

.DISCUSSION...

CURRENT...SPOTTY -RA/--RA CONTINUES OVER MUCH OF THE CWA AS BACK
EDGE OF THE MOSTLY OVC SC-AC DECK IS JUST MOVING INTO THE NRN CWA.
TEMPS AND WCIS HAVE BEEN MUCH HIGHER THAN FCST...WHICH PROMPTED AN
EARLY CANCELLATION OF THE WIND CHILL ADVISORY ACROSS THE FAR NORTH.

GUSTY NRLY WINDS ON TAP FOR THIS AFTN...AND CURRENT OBS SHOW GUSTS
ALREADY TO 25-30 MPH IN SOME LOCALES...A LITTLE HIGHER ALONG THE
VOLUSIA/BREVARD COASTS. NPW FOR LAKE WIND ADVISORY HAS BEEN ISSUED
FOR THE ENTIRE CWA GIVEN THE PGRAD IS PROGGED TO BECOME UNIFORMLY
TIGHT OVER THE ENTIRE CWA. STRONG CAA DURING THE DAY WILL RESULT IN
TEMPS STRUGGLING TO RISE MORE THAN A CAT OR SO ABOVE EARLY MORNING
MINS. SAVE FOR BKN CI/CS...LOW CLOUDS SHOULD CLEAR OUT BY LATE
AFTERNOON ACROSS THE SRN CWA AND SHOULD BE LOOKING AT SIMILAR CONDS
OVERNIGHT. RAPIDLY VEERING FLOW TO NE IN THE SFC TO H85 LAYER LOOKS
TO PRECLUDE A SIGNIFICANT COLD OUTBREAK TONIGHT. SHOULD BE LOOKING
AT A LARGE DISPARITY IN MIN TEMPS...RANGING FROM NR FREEZING AROUND
THE OCALA FOREST...ESPECIALLY IN SHELTERED AREAS...TO UPPER 50S
ALONG THE TREASURE COAST...AND LIKELY A FEW DEGS WARMER ALONG THE
IMMEDIATE COAST.

SAT-SUN...AIRMASS WILL BEGIN TO MODIFY AS THE RIDGE AXIS PUSHES
ACROSS THE DEEP SOUTH...ALLOWING WINDS ON ITS LEADING EDGE TO CRANK
AROUND TO THE NE. READINGS SHOULD RECOVER TO NEAR CLIMO BY SUN...
THOUGH THE AIRMASS WILL REMAIN TOO DRY TO SUPPORT ANY PRECIP OVER
THE CWA.

MON-THU...SFC RIDGE WILL BEGIN TO PULL UP THE ERN SEABOARD AS A
POLAR HIGH BUILDS DOWN OUT OF CENTRAL CANADA.  AS THE TWO MERGE...
THE RESULTING RIDGE WILL PULL FAR ENOUGH AWAY FROM THE FL PENINSULA
TO ALLOW A FAIR AMOUNT OF MOISTURE TO RETURN UNDER THE INFLUENCE OF
A DEEP AND STRONG ERLY FLOW BY EARLY NEXT WEEK.  THE STAGE COULD BE
SET FOR AN EXTENDED PERIOD OF RAIN DUE TO THE DEEP ONSHORE FLOW...
ESPECIALLY IF THE LONG WAVE PATTERN DEVELOPS AN OMEGA-TYPE BLOCKING
PATTERN AS SUGGESTED BY THE LATEST RUN OF THE GFS AND ECMWF.

AM SOMEWHAT LOATH TO GO WITH AN EXTENDED PERIOD OF LOW END POPS IN
THE EXTENDED FCST...BUT SUCH AN EVENT IS NOT UNPRECEDENTED FOR THE
ERN PENINSULA THIS SEASON (RE: THE EXTENDED RAIN EVENT THE CWA
EXPERIENCED DURING THE LAST WEEK OF NOVEMBER).  WILL INTRODUCE POPS
INTO THE FCST FOR THE COAST MON NIGHT/TUE...AND AREAWIDE 00Z WED
THRU THE END OF THE FCST.  ONSHORE FLOW AND HIGH MOISTURE WILL KEEP
TEMPS 5-10F DEG ABV CLIMO.

&&

.MARINE...DLM NWLY FLOW ACROSS THE SERN U.S. WILL PUSH THE CENTER OF
THE SFC RIDGE TOWARD THE MID ATLC COAST ON SATURDAY.  WHILE THE
RIDGE WILL MODIFY AND WEAKEN...ITS CURRENT STRENGTH OF 1044MB WILL
ALLOW IT TO MAINTAIN SUFFICIENT STRENGTH TO MAINTAIN A TIGHT PGRAD
ACROSS THE FL ATLC WATERS FOR MOST OF THE WEEKEND.  GEOSTROPHIC
APPROX TABLES SUGGEST SFC WINDS 20-25KTS ON SAT...DIMINISHING TO
15-20KTS ON SUN AND CONTINUING INTO MON.  AS THE RIDGE BUILDS INTO
THE WRN ATLC... THE FETCH LENGTH WILL INCREASE...WHICH WILL PUSH A
MODERATE/LARGE ERLY SWELL TOWARD THE E FL COAST.

&&

.AVIATION...VFR CIGS OVC050-060 FROM MLB/VRB SWD AND AOA BKN-OVC080
@ MCO/SFB/DAB. CIGS WILL BE GRADUALLY BREAKING UP THROUGH ABOUT
12Z-14Z ACROSS THE NORTH...AND LIFTING AND THEN BREAKING UP BY
AROUND 18Z OR SO ACROSS THE SOUTH.

&&

.FIRE WEATHER...MAIN CONCERN OFF THE BAT IS HOW POORLY MODEL
GUIDANCE HAS HANDLED BOTH TEMPS (A COUPLE CATS HIGHER THAN FCST)
AND TDS (A GOOD 5-10F LOWER THAN FCST). RESULTANT RH VALUES HAVE
CRASHED...AND DAB/MCO/ORL/SFB HAVE BEEN OCCASIONALLY AT OR JUST ABOVE
RFW CRITERIA SINCE ABOUT 1-2AM. RED FLAG WARNING WAS ISSUED FOR THE
NORTH/CENTRAL INTERIOR CWA FOR MOST OF TODAY. ALTHOUGH THE DIURNAL
TEMP RISE WILL BE MINIMAL TODAY...TDS ARE EXPECTED TO BE STEADY OR
SLOWLY FALLING...WHICH SHOULD ALLOW RFW CONDS TO EXPAND
ACROSS THE WARNING AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  54  42  63  53 /   0   0  10  10
MCO  57  43  65  52 /   0   0   0  10
MLB  61  51  67  58 /   0   0  10  10
VRB  63  55  69  61 /   0   0  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 .LAKE WIND ADVISORY ALL COUNTIES THROUGH 4 PM.
 .GALE WARNING FLAGLER BEACH TO JUPITER INLET 20NM-60NM THROUGH LATE
  AFTERNOON.
 .SMALL CRAFT ADVISORY FLAGLER BEACH - JUPITER INLET 0-20NM THROUGH
  SAT AFTERNOON.
 .SMALL CRAFT ADVISORY FLAGLER BEACH - JUPITER INLET 20NM-60NM FROM
  LATE AFTERNOON THROUGH SATURDAY AFTERNOON.
 .RED FLAG WARNING LAKE/ORANGE/SEMINOLE/INTERIOR VOLUSIA/NW OSCEOLA
  COUNTIES THROUGH 6 PM.
&&

SHORT TERM...CRISTALDI/RIVERA
LONG TERM....BRAGAW
Hazardous weather outlook, Dec 7, 6:23 AM EST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
623 AM EST THU DEC 7 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
623 AM EST THU DEC 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
A STRONG COLD FRONT WILL SWEEP THROUGH EAST CENTRAL FLORIDA LATE
TODAY. BEHIND THE FRONT...A SURGE OF MUCH COOLER AIR RIDING ON
GUSTY NORTHWEST WINDS NEAR 15 MPH WILL SETTLE INTO THE AREA. BY
EARLY FRIDAY MORNING...WIND CHILL READINGS IN THE LOWER TO MIDDLE
30S CAN BE EXPECTED ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES...
AND IN THE MIDDLE TO UPPER 30S ACROSS SOUTHERN LAKE...VOLUSIA...
SEMINOLE AND ORANGE COUNTIES. RESIDENTS IN THIS AREA WHO PLAN ON
BEING OUTDOORS AROUND THIS TIME ARE ADVISED TO DRESS WARMLY...AND
INCLUDE WEARING A HAT AND GLOVES.

...RIP CURRENT IMPACT...
A PERSISTENT LONG PERIOD SWELL OF ABOUT 3 FEET WILL CONTINUE TO
PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT EAST CENTRAL FLORIDA
BEACHES TODAY...MAINLY DURING THE OUTGOING TIDE FROM LATE MORNING
THROUGH EARLY AFTERNOON. CHECK WITH THE LOCAL BEACH PATROL FOR
ADDITIONAL INFORMATION AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

...WIND AND SEA IMPACT...
THE STRONG NORTHERLY WIND SURGE WILL PUSH WINDS TO BETWEEN 25 AND
30 KNOTS OVER THE ADJACENT ATLANTIC LATE TONIGHT...WITH SEAS RISING
UP TO BETWEEN 7 AND 10 FEET. WIND GUSTS TO GALE FORCE WILL BE POSSIBLE
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
DANGEROUSLY HIGH SEAS AND STRONG WINDS WITH GUSTS TO GALE FORCE
WILL CONTINUE OVER THE NEAR SHORE ATLANTIC ON FRIDAY. HAZARDOUS
MARINE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

THE COMBINATION OF LOW RELATIVE HUMIDITY...GUSTY NORTHWEST TO
NORTH WINDS AND THE LONGER TERM RAINFALL DEFICIT WILL INCREASE THE
FIRE DANGER ON FRIDAY...MAINLY OVER THE INTERIOR FROM ABOUT ORLANDO
NORTHWARD.

FINALLY...ANOTHER CHILLY MORNING IS EXPECTED EARLY SATURDAY...WITH
WIND CHILLS IN THE LOWER TO MIDDLE 30S POSSIBLE AGAIN OVER THE
INTERIOR NORTH OF ORLANDO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:40 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia11 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.